MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) had a posterior extension body installed on the left side and no posterior extension body installed on the right side.The patient experienced pain during the procedure, and an infection was found a few days later.There was no improvement after detoxification and drainage treatment.The ipp was explanted and will be re-implanted six months later.There were no additional patient complications reported.
 
Additional Manufacturer Narrative
Correction to b5 with additional details.
 
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) had a posterior extension body installed on the left side and no posterior extension body installed on the right side.The patient experienced pain during the procedure, and an infection was found a few days later in the scrotum extending to the corpus cavernosum.The physician suspected that the patient blood sugar was not controlled very well.There was no improvement after detoxification and drainage treatment.The ipp was explanted and will be re-implanted six months later.There were no additional patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The first cylinder was microscopically inspected and had wear at fold in the proximal end of the cylinder.The first cylinder had a hole with a leak in the proximal end of the cylinder from sharp instrument.The first cylinder had tool marks along the cylinder body.The second cylinder was microscopically inspected and had wear at fold in the middle of the cylinder.The second cylinder had two holes with a leak in the proximal end of the cylinder from sharp instrument.The momentary squeezed (ms) pump kink resistant tubing (krt) was microscopically inspected and had a small hole/leak from sharp instrument damage.The ms pump krt were cut shorter for functional testing.The pump had a small leak in the reservoir krt from sharp instrument damage.The ms pump did not pass activation testing.The flat reservoir passed visual inspection and leakage test.This investigation was assigned to the conclusion code of known inherent risk of device.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20029794
Report Number2124215-2024-51162
Device Sequence Number8601216
Product Code FHW
UDI-Device Identifier00878953005737
UDI-Public00878953005737
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number72404302
Device Catalogue Number72404302
Device Lot Number1100439791
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer08/29/2024
10/10/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/19/2024
10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR UPN 720182-01 / LOT 1100478364; RESERVOIR UPN 720182-01 / LOT 1100478364; RESERVOIR UPN 720182-01 / LOT 1100478364; RTE: UPN 72404321/ LOT 1100429966; RTE: UPN 72404321/ LOT 1100429966; RTE: UPN 72404321/ LOT 1100429966
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age42 YR
Patient SexMale